Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 10, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 25, 2015, 8:50 PM EST for 4 counties in Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 25, 2015, 8:50 PM EST (01:50 UTC)
- Expired
- Feb 25, 2015, 9:30 PM EST
- In force
- 40 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Franklin County, FL, Jefferson County, FL, Taylor County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 73 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 25, 6:39 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 862 m²/s²
- 0-3 km storm-relative helicity
- 966 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
021
WUUS52 KTAE 260150
SVRTAE
FLC037-065-123-129-260230-
/O.NEW.KTAE.SV.W.0010.150226T0150Z-150226T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
850 PM EST WED FEB 25 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FRANKLIN COUNTY IN FLORIDA...
EXTREME SOUTHWESTERN JEFFERSON COUNTY IN FLORIDA...
WEST CENTRAL TAYLOR COUNTY IN FLORIDA...
SOUTHEASTERN WAKULLA COUNTY IN FLORIDA...
THIS INCLUDES THE CITY OF SAINT MARKS...
* UNTIL 930 PM EST
* AT 848 PM EST...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
11 MILES SOUTHWEST OF SAINT MARKS TO 37 MILES SOUTHWEST OF SAINT
MARKS...OR ALONG A LINE EXTENDING FROM MEDART TO 6 MILES SOUTHEAST
OF CARRABELLE BEACH...AND MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PANACEA...SAINT TERESA...PANACEA-WAKULLA AIRPORT...SPRING CREEK...
SHELL POINT...WAKULLA BEACH...LIVEOAK ISLAND...ALLIGATOR POINT...
BALD POINT...PORT LEON...PLUM ORCHARD...BUCKHORN...SCANLON AND
ECONFINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY.
&&
LAT...LON 2984 8458 2986 8461 3016 8440 3016 8373
3000 8386 3009 8402 3006 8417 3007 8426
3001 8435 2994 8433 2989 8434 2992 8447
2987 8451 2990 8450 2991 8453 2986 8460
2981 8456 2977 8466 2977 8467
TIME...MOT...LOC 0150Z 266DEG 32KT 3009 8435 2976 8461
$$
25-CAMPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 3:25 PM EST, 5 hours 25 minutes earlier.
Area forecast discussion, Feb 25, 3:25 PM EST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
325 PM EST Wed Feb 25 2015
...A FEW STRONG STORMS POSSIBLE THIS EVENING FOR PARTS OF THE
AREA...
.Near Term [Through Tonight]...
A low pressure system over the Gulf will move through the CWA
this evening. As of 1 pm EST the warm front is located offshore
the Panhandle Gulf Coast. The warm front will move through the
area later this afternoon, bringing warm, moist air to the
southern half of the CWA. This will be the area where a line of
thunderstorms will develop late this afternoon as a cold front
approaches. Heavy rain is likely ahead of the warm front this
afternoon in the GA/AL counties. Heavy rain is likely for the FL
Panhandle and Big Bend as this cold front moves through this
evening. Rain will end from west to east overnight as the cold
front passes. There will be a steep temp gradient overnight with
lows in the upper 30s in the northwest to the lower 50s in the
southeast Big Bend.
Severe thunderstorms cannot be ruled out. The primary threat will
be damaging winds and the possibility of a tornado or two. The FL
Panhandle and Big Bend will have the best chance for severe
weather since that is where the warm sector will be once the warm
front moves onshore. The AL counties and most of the GA counties
will likely be too stable to see strong thunderstorms. The
exception perhaps the southernmost GA counties. The track of the
low pressure will be particularly important to the severe risk as
that will largely determine how much instability makes it inland
from the coast. 0-6KM shear will be very strong this evening in
the 60-80 KT range. 0-1KM shear is forecast to be up to 50 KT
ahead of the cold front in FL. Currently, we expect the best
chance of severe weather in a corridor stretching across Gulf,
Liberty, Franklin, and Wakulla counties starting late this
afternoon and lasting into the evening hours. It is in this area
where there is the best model agreement on a narrow wedge of
instability making it inland and overlapping with the very strong
shear values.
.Short Term [Thursday Through Friday Night]...
Low pressure will be off the Carolinas by early Thursday morning,
with high pressure building into the local forecast area.
Temperatures will continue to be below normal on Thursday, with
highs mostly in the lower to mid 50s. After a cool start to
Friday, with lows in the mid 30s northwest to lower 40s southeast,
only a modest warmup is expected by afternoon. Sprawling 1040mb
high pressure center over the midwest will limit the warming as
northerly winds help to reinforce the cool airmass.
.Long Term [Saturday Through Wednesday]...
Sprawling surface high over the midwest will continue to limit the
warmup through Saturday, with temperatures remaining several
degrees below normal. There may also be a few showers along the
old frontal boundary in the southeastern Big Bend. A more
substantial warmup will begin on Sunday as an upper ridge begins
to build over the Gulf and the low level flow begins to veer to
the east. May also see a chance of rain return to the forecast as
the stalled front to the south moves back to the north as a warm
front. By Monday, temperatures will be back to near normal levels,
with highs pushing into the 70s.
&&
.Aviation...
[Through 18Z Thursday] Conditions will deteriorate this afternoon
as a Low approaches from the Gulf. MVFR and IFR ceilings this
afternoon will worsen as rain moves in this evening. IFR
conditions are likely this evening and into the overnight hours.
VFR conditions will return late tomorrow morning as the low moves
out. Moderate to heavy rain is expected at all terminals this
afternoon and evening. Thunderstorms are likely at TLH, VLD and
ECP. Some storms may be severe. Gusty winds ahead of the front are
likely at TLH, VLD and ECP.
&&
.Marine...
Strong southerly winds will shift to the northwest from west to
east overnight as low pressure moves across the coastal waters.
May see a few gusts to gale force this evening, especially as a
line of strong thunderstorms moves across the waters, but expect
duration to be short so will maintain Small Craft Advisory. Winds
and seas will diminish below headline criteria on Thursday as high
pressure builds in behind the low. However, conditions will return
to exercise caution levels by Saturday.
&&
.Fire Weather...
Widespread rainfall of generally 1 to 2 inches will keep Wet Flag
conditions going throughout the CWA for the remainder of today and
tonight. Cooler and drier air will initially work into the region
behind this low pressure system, with a warming trend expected on
Sunday. However, dewpoints will also increase with the warmup,
keeping any potential for Red Flag conditions at bay for the
foreseeable future.
&&
.Hydrology...
Widespread rainfall totals of 1-2 inches are expected through
tonight across the area with localized amounts in excess of 3
inches possible. These totals will cause rises along our area
rivers and bring several sites along the Kinchafoonee Creek and
the Choctawhatchee, Ochlockonee, Aucilla, and Upper Withlacoochee
Rivers into action stage. The Withlacoochee River at Valdosta and
Kinchafoonee Creek at Dawson are both likely to crest just below
minor flood stage by the end of the week, but could crest higher
and earlier if rainfall totals end up being higher than currently
forecast.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 43 55 38 60 40 / 100 10 10 0 10
Panama City 44 55 40 57 42 / 90 0 0 0 10
Dothan 37 51 35 53 35 / 100 0 10 0 10
Albany 39 53 36 56 37 / 100 10 10 0 10
Valdosta 44 55 41 60 41 / 100 10 10 0 10
Cross City 53 63 42 63 44 / 100 20 10 0 20
Apalachicola 47 56 43 59 46 / 100 10 0 0 10
&&
.TAE Watches/Warnings/Advisories...
FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory until 3 AM EST Thursday for Apalachee Bay-
Coastal waters From Ochlockonee River to Apalachicola FL
out to 20 NM-Coastal waters from Suwannee River to Keaton
Beach FL out 20 NM-Coastal waters from Apalachicola to
Destin FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Destin FL from 20 to 60 NM.
&&
NEAR TERM...MCDERMOTT
SHORT TERM...CAMP
LONG TERM...CAMP
AVIATION...MCDERMOTT
MARINE...CAMP
FIRE WEATHER...GOULD
HYDROLOGY...MOOREIn the hours before
Local storm report, Feb 25, 8:47 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
847 PM EST WED FEB 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 5 ESE TALLAHASSEE COML 30.41N 84.21W
02/25/2015 LEON FL 911 CALL CENTER
TREE DOWN ON WIRE AT OLD ST. AUGUSTINE RD AND SOUTHWOOD
PLANTATION RD.
&&
WESTONThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 7:22 PM EST | Tornado Warning | TAE | Franklin, Gulf, Liberty | 23 min |
| Feb 25, 8:10 PM EST | Severe Thunderstorm Warning | TAE | Leon, Wakulla | 35 min |
| Feb 25, 8:30 PM EST | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Taylor, Wakulla | 30 min |
| Feb 25, 8:43 PM EST | Special Marine Warning | TAE | 62 min | |
| Feb 25, 8:57 PM EST | Severe Thunderstorm Warning | TAE | Jefferson, Madison, Taylor | 48 min |
| Feb 25, 9:38 PM EST | Special Marine Warning | TAE | 2 hr | |
| Feb 25, 9:44 PM EST | Severe Thunderstorm Warning | TAE | Lafayette, Madison, Taylor | 61 min |
| Feb 25, 10:39 PM EST | Severe Thunderstorm Warning | TAE | Lafayette, Madison, Taylor | 66 min |
| Feb 25, 11:15 PM EST | Special Marine Warning | TAE | 2 hr | |
| Feb 25, 11:20 PM EST | Areal Flood Advisory | TAE | Taylor | 115 min |
| Feb 25, 11:42 PM EST | Severe Thunderstorm Warning | TAE | Dixie, Lafayette, Madison, Taylor | 63 min |
| Feb 26, 12:35 AM EST | Severe Thunderstorm Warning | TAE | Dixie, Lafayette | 55 min |
| Feb 26, 1:51 AM EST | Rip Current Statement | TAE | Bay, Gulf, Walton | 17 hr |
| Feb 26, 3:34 PM EST | Small Craft Advisory | TAE | 7 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.